| Model Number |
AR40E |
| Medical Device Problem Codes |
Break (1069); Ejection Problem (4009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information: sections a-2 patient age/date of birth, a-4 patient weight, and a-5 patient ethnicity and race: unknown/asked information unavailable.Section d-6a date implanted: not applicable as the iol was removed and replaced during the same procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the same procedure, therefore not explanted.Section e-1 (b)(6).Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported the ar40e model intraocular lens (iol) haptic was crooked before inserting into the cartridge and the doctor choose to insert the lens.The haptic does not deploy completely inside capsular bag resulting in the iol not being properly held.An attempt is made to accommodate the lens without success, it was decided to remove the lens and replace it.No further information is available.
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 03-jan-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the labels, suspect iol and daisy wheel, implant cards, and dfu were received in the folding carton.Visual inspection of the suspect iol found the lens was received cut in half and crushed in the daisy wheel.The lens was cleaned, and visual inspection found edge damage, scratches, surface damage and a bent haptic.No further evaluation was performed.Complaint issue "haptic damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issues could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.